JournalsprimsVol. 38 , No. 2DOI 10.2977/prims/1145476341

The Second Bounded Cohomology of 3-manifolds

  • Koji Fujiwara

    Kyoto University, Japan
  • Ken’ichi Ohshika

    Osaka University Graduate School of Science, Japan
The Second Bounded Cohomology of 3-manifolds cover

Abstract

Let G be the fundamental group of a compact, orientable 3-manifold M. We show that if each piece of the canonical decomposition of M has a geometric structure (e.g. when G contains ℤ2), then either G has infinite dimensional second bounded cohomology or G is virtually solvable.